EconPapers    
Economics at your fingertips  
 

Testing for self-excitation in jumps

H. Peter Boswijk (), Roger Laeven () and Xiye Yang ()

Journal of Econometrics, 2018, vol. 203, issue 2, 256-266

Abstract: This paper extends the notion of self-excitation in jumps to a rich class of continuous time semimartingale models, proposes statistical tests to detect its presence in a discretely observed sample path at high frequency, and derives the tests’ asymptotic properties. Our statistical setting is semiparametric: except for necessary parametric assumptions on the jump size measure, the other components of the semimartingale model are left essentially unrestricted. We analyze the finite sample performance of our tests in Monte Carlo simulations.

Keywords: Self-excitation; Jumps; Semimartingale; Spot jump intensity; Discrete sampling; High frequency data; Financial crisis (search for similar items in EconPapers)
JEL-codes: C12 C14 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407617302397
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:203:y:2018:i:2:p:256-266

DOI: 10.1016/j.jeconom.2017.11.007

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Nithya Sathishkumar ().

 
Page updated 2021-06-04
Handle: RePEc:eee:econom:v:203:y:2018:i:2:p:256-266